Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 137, NWS Dodge City, KS

June 23, 1995Meade County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 23, 1995, 3:47 AM CDT for Meade County, Kansas. It was in force for 43 min.

The area

The counties it named.

The facts

Issued
Jun 23, 1995, 3:47 AM CDT (08:47 UTC)
Expired
Jun 23, 1995, 4:30 AM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Meade County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDDC 230847 RRA
SVRDDC
KSC119-230930-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
347 AM CDT FRI JUN 23 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST KANSAS
 
   ...NORTHERN MEADE COUNTY
 
AT 345 AM CDT RADAR INDICATED SEVERE THUNDERSTORMS WERE LOCATED 15 MILES
NORTHWEST OF MEADE...TO 2 MILES EAST OF MEADE...MOVING EAST SOUTHEAST AT
15 MPH. HAIL UP TO AN INCH IN DIAMETER AND TORRENTIAL RAINFALL CAPABLE
OF FLOODING LOW LYING AREAS IS LIKELY WITH THESE STORMS.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY... SO
DON'T DRIVE ONTO WATER-COVERED ROADS.
 
LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:47 AM CDT, 1 hour earlier.

Area forecast discussion, Jun 23, 2:47 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
247 AM CDT THU JUN 22 1995

MAIN PROBLEM IS POPS FOR TODAY/TONIGHT.

SFC ANAL PLACES COLD FRONT FROM NORTHWEST KANSAS ACROSS SOUTHEAST
COLORADO. PROGS SUGGEST THIS FRONT WILL MOVE ACROSS DDC/S CWA AND
SOUTHEAST OF P28 BY EARLY SATURDAY MORNING. H5 HAND ANAL SHOWS A SHORT
WAVE OVER NORTHERN NEW MEXICO WHICH SHOULD MOVE ACROSS SOUTHWEST KANSAS
THIS EVENING. EXPECT TRW CURRENTLY OVER SW KANSAS TO MOVE EAST OF DDC/S
CWA BY DAWN TODAY AND THE NEXT SHOT OF TRW/RW TO DEVELOP THIS
AFTERNOON/EVENING WITH THE ARRIVAL OF THE AFOREMENTIONED SHORT WAVE AND
VORT MAX. WITH INCREASED CLOUDINESS TODAY...EXPECT TEMPS TO BE COOLER
THAN YESTERDAY.

BELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCGrant65 min
Jun 22, 7:10 PM CDTSevere Thunderstorm WarningDDCStanton37 min
Jun 22, 7:55 PM CDTSevere Thunderstorm WarningDDCKearny65 min
Jun 22, 8:02 PM CDTFlash Flood WarningDDCKearny3 hr
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningDDCFinney60 min
Jun 22, 9:23 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton67 min
Jun 22, 10:28 PM CDTSevere Thunderstorm WarningDDCGrant, Stanton43 min
Jun 22, 11:55 PM CDTSevere Thunderstorm WarningDDCSeward50 min
Jun 23, 2:22 AM CDTSevere Thunderstorm WarningDDCHaskell, Meade38 min
Jun 23, 3:02 AM CDTSevere Thunderstorm WarningDDCMeade43 min
Jun 23, 4:08 AM CDTSevere Thunderstorm WarningDDCMeade37 min
Jun 23, 4:30 AM CDTFlash Flood WarningDDCMeade60 min
Jun 23, 4:30 AM CDTSevere Thunderstorm WarningDDCMeade60 min
Jun 23, 5:28 AM CDTFlash Flood WarningDDCMeade62 min
Jun 23, 5:28 AM CDTSevere Thunderstorm WarningDDCMeade62 min
Jun 23, 6:36 AM CDTFlash Flood WarningDDCMeade54 min
Jun 23, 6:36 AM CDTSevere Thunderstorm WarningDDCMeade54 min
Jun 23, 7:15 AM CDTSevere Thunderstorm WarningDDCMeade15 min
Jun 23, 7:38 AM CDTSevere Thunderstorm WarningDDCClark52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.